MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. ECHELON CIRCULAR; STAPLE, IMPLANTABLE
Catalog Number CDH29P
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) date sent; 9/22/2026 additional information was requested, and the following was obtained: 1: was the patient¿s tissue particularly thick/fibrous/irradiated? yes 2: did the patient receive any pre-op radio/chemotherapy? yes 2: did the person closing the anvil/winding it down find a lot of resistance/it was difficult to close? no 3: where was the orange indicator within the green range before firing ¿ top, middle or bottom? three -quarters, towards bottom 4: was an illuminated green tick/checkmark observed after firing (above the tissue/staple closure range window)? yes 5: did there appear to be any issues when firing the device? no 6: how much resistance was felt when removing the gun with anvil from the rectum ¿ was the device easy to remove? minimal 7: did you observe 2 complete donuts after the device was removed from the patient? yes ¿ confirmed on histology 8: did you observe the white washer had been separated into 2 when observing the donuts still attached to the anvil/spike? yes 9: when you observed the donuts and scoped the patient, had the stapler appeared to cut as expected, completely circumferentially around the entire staple line? yes 10: i understand the patient then had to have an apr as the resection was too low to further resect and attempt to join again.Please can you confirm if the patient now has a permanent stoma? yes permanent stoma 11: please could you advise of any increased length of stay above what you would have expected from the planned anterior resection? difficult to know if related to difference from planned operation 12:please could you advise of the current status of the patient? patient is home and well.

Brand Name
ECHELON CIRCULAR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50571813
Report Number3005075853-2026-07367
Device Sequence Number18610143
Product Code GDW
UDI-Device Identifier10705036015383
UDI-Public10705036015383
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCDH29P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date09/02/2026
Supplement Report FDA Received Date09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown